Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

JAMforever

Member
  • Posts

    30
  • Joined

  • Last visited

Reputation

0 Neutral

Profile Information

  • Gender
    Female
  • Location
    Canada

Recent Profile Visitors

809 profile views
  1. In my experience: First course, skin started to get oily about a month after I finished. I didn't pay attention to when the acne started coming back, but about a year later it was definitely back. :/ Second course, same thing oil-wise. Now I think my skin is about as oily as it was before any Accutane. However it's been just over a year since I finished the second course and no acne, save for some small whiteheads at the end of the day, or the occasional spot.
  2. If there's a worst criminal in the world, you know it's going to be a pharmaceutical company. I'm surprised they haven't been shut down for crying out loud! I'm just happy I had the Canadian version of the drug (Clarus, manufactured by Prempharm). Jeez, I hope they don't have any skeletons in their closet...
  3. Wow, 80mg for 6 months? Your dermatologist should be slapped in the face. Did you start on 80 or work up to it? Anyway just stay strong and random people on here are always here if you need help or words of support.
  4. If you believe that Accutane caused these symptoms then believe it too, but there are two sides to the drug. Some will experience symptoms such as yours and some will not. I've done two courses of Accutane and I've never had any symptoms similar to yours. It's just important for people to know that there are risks and there are options. From your experience you would say "never take Accutane" but that's not accurate to say to everyone considering the medication (and neither is "definitely ta
  5. I'm Canadian as well. I've done two courses and I only had one blood test (it was in the first course). My prescription came from a dermatologist though, not my family doctor. From reading some posts here it does seem like a much more difficult process in the USA. The only stipulation from my derm was that I had to be on birth control for a month before starting the course (and for the duration of it). But that was no problem. In the USA there's the Pledge program or something, which seems prett
  6. WOW, that's insane. I don't think doing 40mg for a year has the same effect. I remember reading about that on here but I can't remember exactly what it said...search around and you might find some info about it.
  7. The drug is still in your system after you finish it. The information that come with it recommends waiting 6 months before getting any skin treatments such as waxing, and I would assume that includes tattoos. You might be ok before that but I can only imagine a tattoo would be extra painful on thin skin. For tanning... well it's your skin, take care of it. Tanning makes acne scars worse, and you don't want to end up with wrinkles and skin spots when you get older after going through so much to
  8. lol that is kind of intense. I don't think it's a 'bad sign' that he wants you to start it right away, but I think you should ask him why he's so eager for it instead of trying other treatments first. Maybe he has a good reason (perhaps the type of acne you have is best cured with Accutane) but it would be nice to know that before you start.
  9. Your dermatologist is the best person to ask.
  10. You can't stop oil coming back. It's normal and happens to everyone after being off Acutane for a bit. I can't tell from your post...are you experiencing a major breakout or a minor one?
  11. I think you answered your own question... if you got the zits when you stopped washing your face (which you should never stop doing by the way), start washing it again. Anyway, it's normal to get breakouts even after Accutane, especially something like 3 very small zits. If you keep getting more and it gets worse, see your derm. But I wouldn't sweat over your current condition. Just keep washing your face.
  12. Just be careful. You don't want to end up with a fucked up liver for the rest of your life because of 4 shots. Mind you that probably won't happen, especially since you're only 3-4 weeks in. But do keep in mind that the more you drink on accutane, the more you risk permanently damaging your liver. Is getting drunk really worth messing up your insides forever?
  13. First course, my skin was about 98% cleared. I can't remember when it started to come back, but I started my second course about 14 months after ending the first. It's been 6 months since ending the second course and my face is usually 98-99% clear.
  14. You waxed throughout your treatment? Wow, lucky. I had my eyebrows done about 6 weeks into mine (it was going to be my last waxing until after the course). She waxed the above the brow and more than a year later the skin is still kind of different there. It's not noticeable to anyone, but in direct sunlight you can see the outline of the area that was waxed.
  15. The first time I went to the doctor for my acne (family doctor) he put me on some pills, antibiotics I think. They didn't work so then he referred me to the dermatologist who put me on birth control, which worked but not for the cyst acne. So then she put me on Accutane. I'm sure there are many other types of treatment she could have prescribed for me, but in her opinion nothing else would get rid of the cyst acne. Have you been on any other acne medications before?
×